Alert archive / Idaho / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Pocatello, ID

July 29, 201314 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 29, 2013, 2:57 AM MDT for 14 counties in Idaho. It took effect at Jul 29, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2013, 2:57 AM MDT (08:57 UTC)
In effect from
Jul 29, 2013, 12:00 PM MDT
Expired
Jul 29, 2013, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Custer County, ID, Franklin County, ID, Idaho County, ID, Lemhi County, ID, Oneida County, ID, Power County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4975 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS85 KPIH 290857
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
257 AM MDT MON JUL 29 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MONDAY FOR GUSTY
WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 475 AND
476...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MONDAY FOR
SCATTERED THUNDERSTORMS PRODUCING FREQUENT LIGHTNING AND GUSTY
OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 413 AND 427...

.A STRONG JET STREAM IS PRODUCING STRONG AFTERNOON 
WIND GUSTS IN THE CENTRAL MOUNTAINS. THE COMBINATION OF LOW HUMIDITY 
AND WIND GUSTS WILL PRODUCE RED FLAG CONDITIONS IN 475 AND 476 THIS 
AFTERNOON AND POSSIBLY ON TUESDAY AFTERNOON. EXPECT SCATTERED 
THUNDERSTORMS OVER 427 AND 413 THIS AFTERNOON...THUS RED FLAG 
WARNING IN EFFECT. WIND GUSTS TO 40 MPH POSSIBLE NEAR STORMS. 

IDZ475-476-292100-
/O.NEW.KPIH.FW.W.0005.130729T1800Z-130730T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
257 AM MDT MON JUL 29 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE 
ZONES 475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF.

* TIMING: GUSTY CONDITIONS WILL BEGIN THIS AFTERNOON AND PERSIST
  INTO THE EVENING.

* WIND: WIND GUSTS OF 25 MPH OR GREATER.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS: COMBINATION OF WIND AND LOW HUMIDITY COULD ALLOW
  ONGOING FIRES TO SPREAD QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-427-292100-
/O.NEW.KPIH.FW.W.0005.130729T1800Z-130730T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
257 AM MDT MON JUL 29 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR SCATTERED THUNDERSTORMS PRODUCING FREQUENT LIGHTNING
AND GUSTY OUTFLOW WIND FOR SOUTHEAST IDAHO FIRE ZONES 413 AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU
  NF...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN
  SAWTOOTH NF. BEST CHANCE FOR SCATTERED THUNDERSTORMS IS SOUTH OF
  A LINE FROM OAKLEY TO SODA SPRINGS.

* TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
  LINGER INTO THE EARLY EVENING.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT
  LIGHTNING. AN LAL OF 4 IS LIKELY...ESPECIALLY SOUTH OF A LINE
  FROM OAKLEY TO SODA SPRINGS.

* OUTFLOW WINDS: WIND GUSTS TO 40 MPH ARE POSSIBLE. 

* IMPACTS: NEW FIRE STARTS ARE LIKELY. GUSTY OUTFLOW WINDS COULD
  FAN ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
581 
WWUS85 KPIH 292015
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT MON JUL 29 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 475 AND
476...

...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING FOR
SCATTERED THUNDERSTORMS PRODUCING FREQUENT LIGHTNING AND GUSTY
OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE ZONES 413 AND 427...

.A STRONG JET STREAM IS PRODUCING STRONG WIND GUSTS IN THE
CENTRAL MOUNTAINS. THE COMBINATION OF LOW HUMIDITY AND WIND GUSTS
WILL PRODUCE RED FLAG CONDITIONS IN 475 AND 476 THIS AFTERNOON AND
EARLY EVENING.  EXPECT SCATTERED THUNDERSTORMS OVER 427 AND 413
THIS AFTERNOON...THUS A RED FLAG WARNING IN EFFECT. WIND GUSTS TO
40 MPH ARE POSSIBLE NEAR STORMS.

IDZ475-476-300300-
/O.CON.KPIH.FW.W.0005.000000T0000Z-130730T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
215 PM MDT MON JUL 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES
475 AND 476...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF.

* TIMING: GUSTY CONDITIONS WILL BEGIN THIS AFTERNOON AND 
  PERSIST INTO THE EVENING. 

* WIND: WIND GUSTS OF 25 MPH OR GREATER.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS: COMBINATION OF WIND AND LOW HUMIDITY COULD ALLOW 
  ONGOING FIRES TO SPREAD QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-427-300300-
/O.CON.KPIH.FW.W.0005.000000T0000Z-130730T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
215 PM MDT MON JUL 29 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS PRODUCING FREQUENT LIGHTNING AND
GUSTY OUTFLOW WIND FOR SOUTHEAST IDAHO FIRE ZONES 413 AND 427...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF...FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN 
  SAWTOOTH NF. BEST CHANCE FOR SCATTERED THUNDERSTORMS IS SOUTH 
  OF A LINE FROM OAKLEY TO SODA SPRINGS. 

* TIMING: SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
  AND LINGER INTO THE EARLY EVENING.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PRODUCE FREQUENT 
  LIGHTNING. AN LAL OF 4 IS LIKELY...ESPECIALLY SOUTH OF A LINE 
  FROM OAKLEY TO SODA SPRINGS.

* OUTFLOW WINDS: WIND GUSTS TO 40 MPH ARE POSSIBLE.

* IMPACTS: NEW FIRE STARTS ARE LIKELY. GUSTY OUTFLOW WINDS 
  COULD FAN ONGOING FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
815 
WWUS85 KPIH 300316
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
916 PM MDT MON JUL 29 2013

...RED FLAG WARNING CONTINUES FOR SOUTHEAST IDAHO FIRE ZONES
475 AND 476 THROUGH 9 PM MDT TUESDAY FOR STRONG GUSTY WINDS 
AND LOW HUMIDITY...

.GUSTY WINDS AND LOW HUMIDITY ARE EXPECTED TO REDEVELOP ACROSS
THE CENTRAL IDAHO MOUNTAINS TUESDAY AFTERNOON.

IDZ475-476-300430-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-130730T0300Z/
/O.NEW.KPIH.FW.W.0006.130730T0316Z-130731T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
916 PM MDT MON JUL 29 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT TUESDAY FOR GUSTY
WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONES 475 AND 
476...
...RED FLAG WARNING HAS EXPIRED FOR THE REMAINDER OF TONIGHT FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST FIRE ZONES 475 AND 
476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT TUESDAY.

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF. 

* TIMING: GUSTY WINDS WILL REDEVELOP TUESDAY AFTERNOON AND PERSIST
  INTO THE EVENING.

* WIND: WIND GUSTS OF 25 MPH TO 30 MPH ARE EXPECTED.

* HUMIDITY: 5 TO 15 PERCENT.

* IMPACTS: COMBINATION OF WIND AND LOW HUMIDITY COULD ALLOW 
  ONGOING FIRES TO SPREAD QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-427-300430-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-130730T0300Z/
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
916 PM MDT MON JUL 29 2013

...RED FLAG WARNING HAS EXPIRED FOR SOUTHEAST IDAHO FIRE ZONES 
413 AND 427...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 28, 2:00 PM MDT, 12 hours 57 minutes earlier.

Area forecast discussion, Jul 28, 2:00 PM MDT, 12 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT SUN JUL 28 2013

.DISCUSSION...TONIGHT THROUGH NEXT SUNDAY. EARLY AFTERNOON
SATELLITE IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM SHIFTING
EAST-NORTHEAST ACROSS CANADA AS THE SWRN EXTENT OF THE TROUGH AXIS
APPEARED TO BE SWINGING INTO THE NW COAST. A MODEST 50KT UPPER LEVEL
JET SEGMENT WAS INDICATED IN THE MODEL DATA LIFTING NE INTO MONTANA
WHICH LIKELY HELPED INITIATE STRONG CONVECTION ACROSS THE SRN
HIGHLANDS EARLY THIS AFTERNOON...AIDED BY VERY MOIST LOW LEVELS.
CONVECTIVE ACTIVITY IS EXPECTED TO CONTINUE INTO THE EVENING HOURS
AS THE TROUGH AXIS MIGRATES EAST THROUGH OREGON THIS EVENING. THE
NAM WAS SHOWING SOME WEAK PRECIPITATION RETURNS DEVELOPING OVER THE
ERN MAGIC VALLEY/SNAKE RIVER PLAIN EARLY MONDAY MORNING...LIKELY THE
RESULT OF THE TROUGH AXIS WORKING ACROSS SRN IDAHO. HENCE HAVE ADDED
SOME MENTION OF NOCTURNAL THUNDERSTORMS TO SE IDAHO LATE
TONIGHT/MONDAY MORNING. AS THE MAIN UPPER LOW CONTINUES TO MIGRATE
EAST ACROSS CANADA...A HANG BACK TROUGH WILL DEVELOP OFF THE NW
COAST TUESDAY WHERE IT WILL LINGER AND GRADUALLY STRENGTHEN THROUGH
THURSDAY BEFORE SLOWLY LIFTING ENE ACROSS THE NW STATES. THE
POSITION OF THE LOW WILL PLACE SE IDAHO BETWEEN THE DYNAMICS
ASSOCIATED WITH THE LOW TO OUR NW AND MONSOONAL MOISTURE TO OUR
SOUTH. THUS HAVE CONTINUED A MENTION OF SHOWERS AND THUNDERSTORMS
THROUGHOUT THE FORECAST. THE GFS IS SHOWING A FAIRLY SIGNIFICANT
WAVE EJECTING FROM THE LOW WEDNESDAY/THURSDAY WHICH IS EXPECTED TO
PLACE THE CENTRAL MOUNTAINS UNDER THE GUN FOR WIDESPREAD
THUNDERSTORMS...SOME POSSIBLY SEVERE IF THE PATTERN/TIMING PERSISTS.
HUSTON
&&

.AVIATION...SCATTERED THUNDERSTORM ACTIVITY WAS NOTED ACROSS THE
AREA EARLY THIS AFTERNOON WITH CURRENT IMPACTS EXPECTED AT KSUN AND
KIDA THROUGH THE EVENING. SATELLITE IMAGERY WAS SHOWING A TROUGH
AXIS ROTATING THROUGH SRN OREGON WHICH THE MODELS DRIVE EAST THROUGH
SRN IDAHO TONIGHT. THE NAM RESPONDED WITH ISOLATED NOCTURNAL
THUNDERSTORMS NEAR KBYI/KPIH/KIDA LATE TONIGHT/MONDAY MORNING. WILL
ADVISE ONCOMING SHIFT FOR POTENTIAL INCLUSION IN NEXT FORECAST
ISSUANCE AT 1730 MDT. HUSTON
&&

.FIRE WEATHER...A TROUGH WILL MOVE THROUGH THE AREA THIS AFTERNOON
BRINGING MODERATE WINDS WITH GUSTS OF 25 TO 30 MPH AS WELL AS
ISOLATED SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN CENTRAL
MOUNTAINS...UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS.
ADDITIONALLY...EXPECT ISOLATED THUNDERSTORMS AND SCATTERED SHOWERS
OVER THE SOUTHERN HIGHLANDS AND SOUTHERN EASTERN HIGHLANDS. EXPECT
WIND GUSTS AROUND 50 MPH IN AND AROUND THUNDERSTORMS.  RELATIVE
HUMIDITY WILL REMAIN ABOVE 15 PERCENT OVER MOST AREAS. SOME HIGHER
ELEVATIONS ABOVE CRITICAL FUEL AREAS WILL GO BELOW 15 PERCENT
PARTICULARLY NEAR CHALLIS. ALSO AN AREA EXTENDING FROM CRATERS OF
THE MOON EAST ACROSS INL WILL HAVE STRONG WINDS OVER 30 MPH AND LOW
RELATIVE HUMIDITY BELOW 15 PERCENT. HIGH PRESSURE STARTS TO BUILD IN
LATE MONDAY INTO TUESDAY. EXPECT SHOWERS AND THUNDERSTORMS EARLY
MONDAY OVER THE SNAKE RIVER PLAIN AND SOUTHEAST HIGHLANDS BECAUSE OF
ANOTHER TROUGH. FURTHERMORE LOOK FOR SHOWERS AND THUNDERSTORM OVER
THE SOUTHEAST HIGHLANDS MONDAY AFTERNOON WITH RESIDUAL SUB-TROPICAL
MOISTURE. EXPECT SLIGHTLY WARMER AND DRIER CONDITIONS ON TUESDAY.
ANOTHER SYSTEM IMPACTS THE AREA WEDNESDAY THROUGH THE END OF THE
WEEK WITH MODERATE TO HIGH WINDS AND GOOD THUNDERSTORM CHANCES
PARTICULARLY FOR THE CENTRAL MOUNTAINS. WYATT
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 28, 5:08 AM MDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
508 AM MDT SUN JUL 28 2013

IDZ017>025-031-032-291245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
508 AM MDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP TODAY OVER MOST OF CENTRAL AND
EASTERN IDAHO...WITH THE MAIN FOCUS AREAS SOUTH AND EAST OF THE
SNAKE RIVER. BRIEF DOWNPOURS...SMALL HAIL...AND GUSTY WIND UP TO
40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS CONTINUE EACH MORNING AND AFTERNOON
EVERY DAY. THE HIGHEST RISK AREA WILL SWITCH FROM DAY TO DAY. THE
DAY WITH THE GREATEST COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:31 PM MDTSpecial Weather StatementPIHBonneville59 min
Jul 29, 3:32 PM MDTSpecial Weather StatementPIHJefferson, Madison58 min
Jul 29, 5:34 PM MDTSpecial Weather StatementPIHTeton41 min

Nearby

Red Flag Warnings in Idaho, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.